Files in This Item:
No electronic version is available yet.
Contact WHO IRIS
Title: Patients' report of statins use and side-effects in a sample of hospitalized cardiac patients in the Islamic Republic of Iran
Authors: Mashayekhi, S.O.
Ghandforoush Sattari, M.
Baghdadchi, M.E.
Kheyri, M.
Issue Date: 2011
Language: English
Abstract: We aimed to study the prevalence of the side-effects of statins among Iranians patients admitted to a cardiac-specialized hospital and had taken statins prior to hospitalization. Data was collected between September 2007 and March 2008 and 200 patients were enrolled. A questionnaire was completed using the patients' records and by interviewing the patients. The mean age of the participants was 61.5 [SD 12.3] years and 63% were males. The most commonly used statins was atrovastatin [99% of the patients]. In all, 63.5% of the participants reported experiencing side-effects due to statins. The reported side-effects were respiratory [4%)] and gastrointestinal effect [18.5%], headache [16.5%], rash [0.5%] and allergic reactions [5%]; 9.5% reported muscle-related side-effects such as myalgia. Although, the clinical benefits outweigh the small risk of liver failure and myopathy, clinicians should be aware of the side-effects of statins
Description: 460-464
Keywords: Cross-Sectional Studies
Subject: Hydroxymethylglutaryl-CoA Reductase Inhibitors
ISSN: 1020-3397
Other Identifiers:
Appears in Collections:EMRO Journal Articles (EMHJ)

Items in WHO IRIS are protected by copyright, with all rights reserved, unless otherwise indicated.